Heavy Snow, Northern Oregon Cascades
- When
- January 26, 9:00 AM PST to 9:00 PM PST
- Where
- Northern Oregon Cascades forecast zone
- Reported by
- GENERAL PUBLIC
Heavy snows were received by the ski lodges. Timberline received 13 inches, Mt Hood Meadows 9 inches, and Hoodoo 3 inches.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PQR wrote it up.
Heavy snows were received by the ski lodges. Timberline received 13 inches, Mt Hood Meadows 9 inches, and Hoodoo 3 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Jan 26, 8:30 AM PST, 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
830 AM PST MON JAN 26 2004
.SYNOPSIS...MOIST LOW LEVEL ONSHORE FLOW WILL CONTINUE TODAY THROUGH
TUE WITH SNOW PILING UP IN THE MOUNTAINS. A NORTHERN SYSTEM WILL
AFFECT THE WASHINGTON AND NORTH OREGON CASCADES AND AN UPPER LEVEL
TROUGH WILL SPREAD INCREASING SNOW INTO THE CENTRAL CASCADES LATER
TODAY INTO TUESDAY. STRONG WESTERLY FLOW WILL MOVE ACROSS THE AREA
TUE NIGHT THROUGH THU WITH A PARADE OF PACIFIC SYSTEMS GIVING
CONSIDERABLE RAIN AND CASCADE SNOW.
&&
.DISCUSSION...
.SHORT TERM...THE FORECAST AREA WILL BE AFFECTED BY A NORTHERN BRANCH
SYSTEM AND SOUTHERN BRANCH SYSTEM OVER THE NEXT 36 HOURS. RADAR IS
INDICATING SNOW IN THE NORTH OREGON AND CENTRAL CASCADES THIS MORNING
FROM THE NORTHERN BRANCH SYSTEM AND REPORTS INDICATE 3 TO 6 INCHES OF
NEW SNOW OVERNIGHT...MORE WILL FALL TODAY AS WE MOVE TOWARD AN
INCREASING WET PATTERN...THERE WILL BE SOME BRIEF BREAKS BUT SNOW IS
EXPECTED TO CONTINUE AT 4-6 INCHES PER 12 HRS FOR THE NEXT 24 HOURS
IN THE WASHINGTON CASCADES AND THEN MAY INCREASE AFTER THAT SO WILL
ISSUE A SNOW ADVISORY THROUGH TONIGHT THERE WITH A WINTER STORM WATCH
CONTINUING FOR TUESDAY THROUGH THURSDAY. THE NORTHERN OREGON CASCADES
WILL BE AFFECTED BY THE NORTHERN SYSTEM TODAY AND THEN BY THE
SOUTHERN SYSTEM TONIGHT SO WILL ISSUE A SNOW ADVISORY TODAY AND
CONTINUE A WINTER STORM WATCH TONIGHT THROUGH THURSDAY. THE CENTRAL
CASCADES IS SOUTH OF THE NORTHERN BRANCH SYSTEM BUT WILL BE HIT BY
THE SOUTHERN BRANCH SYSTEM SO WILL CONTINUE A WINTER STORM WATCH
THERE FOR TONIGHT THROUGH THURSDAY. GFS IN FAIR AGREEMENT WITH OTHER
MODELS SHOWING STRONG WEST TO SOUTHWEST FLOW FROM THE PAC DRIVING
INTO THE AREA BEGINNING TUE NIGHT AND CONTINUING THROUGH THU FOR A
POTENTIALLY QUITE WET PATTERN WITH FLUCTUATING CASCADE SNOW LEVELS
RISING ABOVE AND FALLING BELOW PASS LEVELS AT TIMES. WILLSON
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
A WET WEEK IS IN STORE FOR THE PACNW AS THE JET PROPELS PLENTY OF
MOISTURE FROM THE PACIFIC ONSHORE. FREEZING LEVELS WILL VARY ABOVE
AND BELOW SEASONAL NORMAL THROUGHOUT THE WEEK IN ACCORDANCE WITH THE
PHASE OF THE FRONTAL WAVES FORECAST TO MOVE ACROSS THE FORECAST
AREA. THUS, LONG LASTING COLD OR WARM SPELLS ARE NOT EXPECTED IN
THIS PROGRESSIVE PATTERN. PLENTY OF NEW SNOW SHOULD PILE UP IN THE
CASCADES AT HIGHWAY PASS LEVELS AND SKI RESORTS. WINDY PERIODS ARE
LIKELY AS WELL. SALTENBERGER
&&
.PRELIMINARY POINT POPS
AST 877++ PDX 87799 SLE 87799 EUG 88799
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
.WA/OR...SMALL CRAFT ADVISORY CAPE SHOALWATER TO FLORENCE.
.WA...SNOW ADVISORY SOUTH WASHINGTON CASCADES TODAY AND TONIGHT.
WINTER STORM WATCH TUESDAY THROUGH THURSDAY.
.OR...SNOW ADVISORY NORTH OREGON CASCADES TODAY.
WINTER STORM WATCH NORTH OREGON CASCADES TONIGHT THROUGH
THURSDAY.
WINTER STORM WATCH CENTRAL OREGON CASCADES OF LANE COUNTY
TONIGHT THROUGH THURSDAY.HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 535 AM PST MON JAN 26 2004 ORZ011-013-WAZ019-271400- CASCADES IN LANE COUNTY-NORTHERN OREGON CASCADES- SOUTH WASHINGTON CASCADES- 535 AM PST MON JAN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CASCADES OF SOUTHWEST WASHINGTON AND NORTHWEST OREGON. .DAY ONE...TODAY SNOW IS EXPECTED AT TIMES TODAY WITH ACCUMULATIONS UP TO 3 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY SNOW IS EXPECTED TUESDAY NIGHT THROUGH THURSDAY. THE SNOW LEVEL WILL GENERALLY RANGE FROM 4000 TO 6000 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SNOW LIKELY WILL BE NEEDED TODAY AND FOR THE NEXT FEW DAYS. ORZ001-002-WAZ021-271400- CENTRAL OREGON COAST-NORTH OREGON COAST-SOUTH WASHINGTON COAST- 535 AM PST MON JAN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COAST OF SOUTHWEST WASHINGTON AND NORTHWEST OREGON. .DAY ONE...TODAY WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY SOUTH WINDS ARE EXPECTED AT TIMES IN THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF WIND LIKELY WILL BE NEEDED FOR THE NEXT FEW DAYS. ORZ003>010-012-WAZ020-022-023-039-040-271400- CASCADE FOOTHILLS IN LANE COUNTY- CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL WILLAMETTE VALLEY- COAST RANGE OF NORTHWEST OREGON-GREATER PORTLAND METRO AREA- GREATER VANCOUVER AREA-LOWER COLUMBIA-LOWER COLUMBIA AND I - 5 CORRIDOR IN COWLITZ COUNTY-NORTHERN OREGON CASCADE FOOTHILLS- SOUTH WILLAMETTE VALLEY-SOUTH WASHINGTON CASCADE FOOTHILLS- WESTERN COLUMBIA RIVER GORGE-WILLAPA HILLS- 535 AM PST MON JAN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE INTERIOR OF SOUTHWEST WASHINGTON AND NORTHWEST OREGON. .DAY ONE...TODAY WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.
1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2004Every state in 2004This day in weather historyWarnings in Oregon, January 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5384288.